MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 24F; FEEDING DEVICE

C.R. BARD, INC. (BASD) -3006260740 BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 24F; FEEDING DEVICE
Model Number 000724
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2023).Device pending return.
 
Event or Problem Description
It was reported that approximately two months post feeding tube placement, the tube allegedly busted and completely destroyed and what little was left was black in color.It was further reported that acid was allegedly leaking around the balloon and irritating the tract with pain.The patient current status is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that approximately 3 months post tube placement, the tube allegedly busted and completely destroyed and what little was left was black in color.It was further reported that acid leaking around the balloon.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 08/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately three months post tube placement, the tube allegedly busted and completely destroyed and what little was left was black in color.It was further reported that acid leaking around the balloon.Reportedly, the balloon slides in and out freely.The procedure was completed using another device.There was no reported patient injury.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 24F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590
km. 7 carretera internacional
nogales, sonora 85621
MX   85621
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12602653
Report Number3006260740-2021-04311
Device Sequence Number3558939
Product Code KNT
UDI-Device Identifier00801741037177
UDI-Public(01)00801741037177
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000724
Device Catalogue Number000724
Device Lot NumberNGFP0978
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer09/23/2021
01/04/2022
Initial Report FDA Received Date10/10/2021
Supplement Report FDA Received Date10/20/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown